Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 22, 2019, 1:32 AM CDT for Iron County, Madison County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2019, 1:32 AM CDT (06:32 UTC)
- Expired
- Jul 22, 2019, 9:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WGUS53 KLSX 220632
FFWLSX
MOC093-123-221430-
/O.NEW.KLSX.FF.W.0028.190722T0632Z-190722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
132 AM CDT Mon Jul 22 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Iron County in southeastern Missouri...
Southern Madison County in southeastern Missouri...
* Until 930 AM CDT Monday.
* At 132 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Annapolis, Marquand, Buckhorn, Saco, Des Arc, Sabula, Vulcan and
Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3737 9075 3738 9077 3746 9077 3746 9014
3731 9015 3732 9055 3727 9055 3727 9075
$$
Kanofsky2 follow-up statements
350
WGUS73 KLSX 221141
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
641 AM CDT Mon Jul 22 2019
MOC093-123-221430-
/O.CON.KLSX.FF.W.0028.000000T0000Z-190722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-
641 AM CDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHEASTERN IRON AND SOUTHERN MADISON COUNTIES IN SOUTHEASTERN
MISSOURI...
At 641 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Two to five inches of rain have fallen.
Flash flooding is expected.
Some locations that will experience flooding include...
Annapolis, Marquand, Buckhorn, Saco, Des Arc, Sabula, Vulcan and
Chloride.
Additional rainfall amounts of up to an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3737 9075 3738 9077 3746 9077 3746 9014
3731 9015 3732 9055 3727 9055 3727 9075
$$
Gosselin857
WGUS73 KLSX 221432
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
932 AM CDT Mon Jul 22 2019
MOC093-123-221441-
/O.EXP.KLSX.FF.W.0028.000000T0000Z-190722T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-
932 AM CDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN IRON AND SOUTHERN MADISON
COUNTIES IN SOUTHEASTERN MISSOURI HAS EXPIRED...
Heavy rain has ended across the area and no reports of flooding have
been received, thus flooding is no longer expected to pose a threat.
Please continue to heed any remaining road closures.
LAT...LON 3737 9075 3738 9077 3746 9077 3746 9014
3731 9015 3732 9055 3727 9055 3727 9075
$$
GlassWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:46 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 21, 10:46 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1046 PM CDT Sun Jul 21 2019 .SHORT TERM... (Through Late Monday Night) Issued at 324 PM CDT Sun Jul 21 2019 Main concern for tonight will be convective trends. The composite outflow boundary from last night's MCS currently arcs from near KOWI>>KLBO>>KPCD>>KSLO. The most likely convective evolution scenario overnight is for convection to develop along the intersection of the western portion of the aforementioned outflow boundary and the intersecting cold front across east/southeast Kansas by early evening. These storms should move east/southeast overnight aided by a shortwave trough moving through and moisture convergence associated with the low-level jet. Our CWA should be on the northern end of this complex of storms, so showers and embedded thunderstorms have the best chance of impacting all or portions of central, east-central, and southeast Missouri as well as far southwest Illinois through Monday morning. Any convection in our area should be elevated due to time of night and the fact that the outflow boundary is well to the southwest. Therefore, do not see much of a severe threat overnight tonight. Rainfall amounts over an inch are possible for central and southeast Missouri by the time the rain ends midday Monday, but storms should progress fast enough and convection and associated higher rainfall rates may subside by Monday morning to preclude any widespread flash flood threat. In addition, many of the areas expected to get rain tonight into the day on Monday received little to no rainfall from the MCS last night. Other storms may try and develop ahead of a remnant MCV currently near the MO/KS/NE border where there is also a weak surface wave and associated low-level convergence. Some of these storms may impact northern sections of the area early tonight, but not certain how much of this activity will survive as surface analysis shows a meso-high near Chillicothe, MO (KCDJ) and SPC mesoanalysis depicts a minima in surface-based instability. The threat for showers and embedded thunderstorms should move off to the south and east by Monday afternoon as the synoptic cold front moves into the mid south. The big change on Monday compared to this weekend will be the sharp temperature change. High temperatures for most areas will only be in the 70s due to lingering (low) cloud cover and strong low-level cold air advection. Compared to yesterday, it will likely feel 30-35 degrees cooler on Monday after humidity is factored into the equation. Decreasing cloudiness is forecast for Monday night. This factor combined with continued low-level cold air advection and light northerly surface flow should combine to yield a chilly night across the bi-state region. Low temperatures are forecast to drop into the mid 50s to near 60 degrees across the area, which would be about 10 degrees below normal for the date. Gosselin .LONG TERM... (Tuesday through Next Sunday) Issued at 324 PM CDT Sun Jul 21 2019 A high amplitude omega block will dominate the weather pattern from Tuesday until at least Thursday this week. This will lock a large and cool surface high over the eastern half of the CONUS through Thursday as well. Medium range guidance shows a shortwave moving across the US/Canada border through Friday evening. This wave will slowly break down the block through the end of the week which will bring a more zonal flow pattern aloft back to the country. However, that cool surface high should continue to influence our weather here in the mid Mississippi Valley at least through Friday and possibly into Saturday as well. Dry weather, low humidity, and relatively cool temperatures with highs in the low to mid 80s and lows mainly in the low to mid 60s look likely through Friday. Saturday and Sunday should warm up a bit as return flow on the western side of the high begins to draw some warmer and more humid air back into the mid Mississippi Valley. Highs should warm back up to the mid 80s to around 90. Certainly warmer than earlier in the week, but not as hot as we saw in this recent heat wave. Carney && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1031 PM CDT Sun Jul 21 2019 Showers and storms will impact the taf sites late tonight as an upper level disturbance currently over northeastern KS and an associated cold front moves southeastward through our area late tonight and Monday morning with the strongest convection in the vicinity of the effective boundary across southern portions of MO and IL. The best coverage of convection and heavier rainfall will occur just south of COU and STL. The cloud ceiling may lower into the MVFR category in COU and the St Louis metro area late tonight and early Monday morning. The cloud ceiling will rise back into the VFR category by late Monday morning as the rain begins to shift southeast of the taf sites. Northerly surface winds will continue through the period. SPECIFICS FOR KSTL: Showers and storms will impact STL late tonight as an upper level disturbance currently over northeastern KS and an associated cold front moves southeastward through our area late tonight and Monday morning with the strongest convection in the vicinity of the effective boundary across southern portions of MO and IL. St Louis will be on the northern fringes of the heavier rainfall. The cloud ceiling may lower into the MVFR category late tonight and early Monday morning. The cloud ceiling will rise back into the VFR category by late Monday morning as the rain begins to shift southeast of STL. Northerly surface winds will continue through the period. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 21, 3:37 PM CDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 337 PM CDT Sun Jul 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 337 PM CDT Sun Jul 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight across parts of the area. A few storms may have gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms may linger into early Monday morning for portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight tonight for portions of central and southeast Missouri. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:38 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 6 hr |
| Jul 22, 4:24 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jul 22, 9:48 AM CDT | Areal Flood Warning | LSX | Franklin, Gasconade | 6 hr |
| Jul 22, 9:58 AM CDT | Areal Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.